Variational derivative for buckling loads of beams and frames


Eratli N. , GURSOY A.

INTERNATIONAL APPLIED MECHANICS, vol.41, no.7, pp.825-830, 2005 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 41 Issue: 7
  • Publication Date: 2005
  • Doi Number: 10.1007/s10778-005-0151-z
  • Title of Journal : INTERNATIONAL APPLIED MECHANICS
  • Page Numbers: pp.825-830

Abstract

The finite-difference method is a numerical technique for obtaining approximate solutions to differential equations. The main objective of the present study is to give a new aspect to the finite-difference method by using a variational derivative. By applying this formulation, accurate values of the buckling loads of beams and frames with various end supports are obtained. The performance of this formulation is verified by comparison with numerical examples in the literature.